MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD CATHENA 24GX0.75IN WINGED BC; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD CATHENA 24GX0.75IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386815
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd cathena 24gx0.75in winged bc safety mechanism will not activate.It was reported by customer that they started an iv with 24 g needle, and when they went to retract the needle into the safety sheath, it was stuck and would not retract.Verbatim: rcc received a complaint via email.Email(s) attached.Ahs mdip reference number (id): (b)(4).Date of incident (yyyy-mm-dd): (b)(6) 2024.Site name/location: xxxxxx.Level of harm: no apparent harm ¿ close call.Ahs optional report to cmdsnet (health canada): yes.Incident details: i started an iv with 24 g needle, and when i went to retract the needle into the safety sheath, it was stuck and would not retract.I did manage to get it out with forceful wiggling and pulling, but the needle was exposed.Impact of incident: the iv was still okay, so no harm to the patient other than a little discomfort from wiggling the needle.Who was affected? patient.Device information: device name/description: catheter iv safety winged with multiguard 24gax0.75in cathena.Manufacturer: becton dickinson canada inc.Manufacturer code/model: 386815.Serial or lot number: (b)(6).Device expiry date (yyyy-mm-dd): unknown.Supplier: xxxxx.Supplier catalogue number: 333-386815.Was the device retained? no.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 386815 batch # 3267040.It was reported by customer that they started an iv with 24 g needle, and when they went to retract the needle into the safety sheath, it was stuck and would not retract.Rcc received a complaint via email.Ahs mdip reference number (id): (b)(4) date of incident (yyyy-mm-dd): (b)(6)2024 site name/location: xxxxxx level of harm: no apparent harm ¿ close call ahs optional report to cmdsnet (health canada): yes incident details: i started an iv with 24 g needle, and when i went to retract the needle into the safety sheath, it was stuck and would not retract.I did manage to get it out with forceful wiggling and pulling, but the needle was exposed.Impact of incident: the iv was still okay, so no harm to the patient other than a little discomfort from wiggling the needle.Who was affected? patient device information device name/description: catheter iv safety winged with multiguard 24gax0.75in cathena manufacturer: becton dickinson canada inc manufacturer code/model: 386815 serial or lot number: (b)(6) device expiry date (yyyy-mm-dd): unknown supplier: xxxxx supplier catalogue number: 333-386815 was the device retained? no.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.As current control, there are outgoing functional test and in-process functional test to check and detect safety activation failure.As no photo and sample is returned for evaluation, root cause could not be established.

Brand Name
BD CATHENA 24GX0.75IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20026945
Report Number2243072-2024-00911
Device Sequence Number7476978
Product Code FOZ
UDI-Device Identifier00382903868155
UDI-Public(01)00382903868155(11)231004(17)260930(10)3267040
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number386815
Device Lot Number3267040
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown